PL EN


Preferences help
enabled [disable] Abstract
Number of results
2004 | 106 | 6 | 843-852
Article title

On Existence of Solitons for the Second Harmonic Equations of a Laser Beam

Content
Title variants
Languages of publication
EN
Abstracts
EN
We look for conditions of existence of soliton solutions for equations governing propagation of a monochromatic laser beam coupled to its second harmonic in a nonlinear medium. The system proves to be non-integrable in the sense of Painlevé. However it is partially integrable for some values of its parameters. We further check the possibility of solving the equations by the Hirota bilinear method. The system is found to be solvable this way provided that amplitudes of both modes are equal while the complex phase of the second harmonic is equal to the double phase of the fundamental mode (moduloπ). The Hirota scheme is found to work merely for exact resonance, i.e. for the ratio of the dispersion coefficients equal to the ratio of frequencies. Finally, all these conditions may only be satisfied by single envelope travelling waves, in which the envelope has locally the shape of the Weierstrass function.
Keywords
EN
Year
Volume
106
Issue
6
Pages
843-852
Physical description
Dates
published
2004-12
received
2004-08-17
Contributors
author
  • Institute of Physics, University of Zielona Góra, Podgórna 50, 65-246 Zielona Góra, Poland
author
  • The Andrzej Soltan Institute for Nuclear Studies, Hoża 69, 00-681 Warsaw, Poland
author
  • Faculty of High Technology, Vinh University, Nghe An, Vietnam
References
  • 1. P.A. Franken, A.E. Hill, C.W. Peters, G. Weinreich, Phys. Rev. Lett., 7, 118, 1961
  • 2. M.A. Karpierz, M. Sypek, Opt. Commun., 110, 75, 1994
  • 3. A.V. Buryak, Yu.S. Kivshar, Phys. Lett. A, 197, 407, 1995
  • 4. V. Cao Long, P.P. Goldstein, M. Trippenbach, Acta Phys. Pol. A, 105, 437, 2004
  • 5. J. Weiss J. Math. Phys., 25, 2226, 1984
  • 6. R. Conte, in: The Painleve Property One Century Later, Ed. R. Conte, Springer Verlag, New York 1999, p. 77
  • 7. C. Etrich, U. Peschel, F. Lederer, B.A. Malomed, Phys. Rev. E, 55, 6155, 1997
  • 8. R. Hirota, in: Solitons, Eds. R.K. Bullough, P.J. Caudrey, Springer-Verlag, Berlin 1980, p. 157
  • 9. S.A. Akhmanov, A.P. Sukhorukov, R.V. Khokhlov, Usp. Fiz. Nauk, 93, 19, 1967; Sov. Phys.- Usp., 10, 609, 1968
  • 10. S. Kovalevskaya Acta Math. 12, 177 (1889), 14, 81, 1890
  • 11. J. Weiss, M. Tabor, G. Carnevale, J. Math. Phys., 24, 522, 1983
  • 12. M. Musette, in: The Painleve Property One Century Later, Ed. R. Conte, Springer Verlag, New York 1999, p. 517
  • 13. P.P. Goldstein, in: Proc. First Non-Orthodox School on Nonlinearity and Geometry, Warsaw, September 1995, Warsaw, Eds. D. Wojcik, J. Cieslinski, Polish Scientific Publishers, Warsaw 1998, p. 207
  • 14. M. Jimbo, M.D. Kruskal, T. Miwa, Phys. Lett. A, 92, 59, 1982
  • 15. M.D. Kruskal, in: Painleve Transcendents, Proc. NATO Advanced Research Workshop, September 1990 Sainte-Adele (Quebec) Canada, Eds. D. Levi, P. Winternitz, Plenum, New York 1992, p. 187
  • 16. R. Conte, A.P. Fordy, A. Pickering, Physica D, 69, 33, 1993
  • 17. J. Hietarinta, Int. J. Mod. Phys. A, 12, 43, 1997; B. Grammaticos, A. Ramani, J. Hietarinta, Phys. Lett. A, 190, 65, 1994
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.bwnjournal-article-appv106n604kz
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.